MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) POOL CUSA CLARITY 23KHZ HANDPIECE

INTEGRA LIFESCIENCES(IRELAND) POOL CUSA CLARITY 23KHZ HANDPIECE
Model Number C7023
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes Bowel Burn (1756); Blister (4537)
Date of Event 11/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that cusa clarity 23khz handpiece (c7023) was not cooling during a hepatectomy procedure.The patient sustained an abdominal burn(not severe, burnt the tissue more than normal) while the assistant had a fingertip burn (not severe, blisters on their finger).No surgical delay has been reported.
 
Additional Manufacturer Narrative
Additional information received with the following information: product id: c7023p, serial number: (b)(6).
 
Additional Manufacturer Narrative
The dhr documentation was reviewed and no anomalies that could be associated with the complaint incident were observed.
 
Additional Manufacturer Narrative
The cusa clarity 23khz handpiece (c7023) was not returned for evaluation (as the facility was unsure on which handpiece they used) therefore, an evaluation of the device could not be performed.Additionally, lot number information has not been provided; therefore, device history record (dhr) could not be reviewed.The root cause of the reported issue could not be determined.Based on the reported failure of "handpiece not cooling, patient and user burned" the complaint may have been a result of cooling system failure.However, without testing device it is not possible to verify.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
POOL CUSA CLARITY 23KHZ HANDPIECE
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15920800
Report Number3006697299-2022-00168
Device Sequence Number11848942
Product Code LFL
UDI-Device Identifier10381780466314
UDI-Public10381780466314
Combination Product (Y/N)N
PMA/510(K) Number
K182809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC7023
Device Catalogue NumberC7023P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer02/02/2023
02/21/2023
03/14/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date02/09/2023
02/23/2023
03/23/2023
Date Device Manufactured01/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown